×

zbMATH — the first resource for mathematics

Lower bounds for the smallest singular value. (English) Zbl 0986.15016
The author presents a lower bound formula for the smallest singular value in the case of an \(n\times n\) complex matrix \(A=(a_{ij})\) satisfying the condition: for any \(i\in \{ 1,2,\dots,n\}\) there exists \(j\not=i\) such that at least one of \(a_{ij}\not=0\) and \(a_{ji}\not=0\) holds. The lower bound is expressed in terms of the numbers \(r_k=\sum_{j\not=k}|a_{kj}|\) and \(c_k=\sum_{j\not=k}|a_{jk}|\), and the presented result simplifies and improves that of C. R. Johnson and T. Szulc [Linear Algebra Appl. 272, 169-179 (1998; Zbl 0891.15013)].

MSC:
15A42 Inequalities involving eigenvalues and eigenvectors
15A18 Eigenvalues, singular values, and eigenvectors
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Johnson, C.R; Szulc, T, Further lower bounds for the smallest singular value, Linear algebra and its applications, 272, 169-179, (1998) · Zbl 0891.15013
[2] Horn, R.A; Johnson, C.R, Topics in matrix analysis, (1991), Cambridge University Press New York · Zbl 0729.15001
[3] Rojo, O; Soto, R; Rojo, H, Bounds for the spectral radius and the largest singular value, Computers math. applic., 36, 1, 41-50, (1998) · Zbl 0942.15013
[4] Horn, R.A; Johnson, C.R, Matrix analysis, (1985), Cambridge University Press New York · Zbl 0576.15001
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.